Alert archive / Kentucky / Freeze Warnings in 2012

Freeze Warning 4, NWS Jackson, KY

October 10, 20128 counties in Kentucky

NWS Jackson, KY issued this freeze warning at Oct 10, 2012, 4:25 AM EDT for 8 counties in Kentucky. It took effect at Oct 11, 2012, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2012, 4:25 AM EDT (08:25 UTC)
In effect from
Oct 11, 2012, 12:00 AM EDT
Expired
Oct 11, 2012, 9:00 AM EDT
In force
9 hr
Issued by
NWS Jackson, KY

Counties Bath County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 58 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WWUS73 KJKL 100825
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
425 AM EDT WED OCT 10 2012

...A COLD AND FROSTY NIGHT ON TAP...

.COLDER AIR WILL MOVE INTO THE AREA TONIGHT FOLLOWING THE PASSAGE OF
A COLD FRONT. CLEARING SKIES AND THE WINDS SETTLING TO LIGHT AND CALM
AFTER SUNSET WILL HELP TEMPERATURES FALL QUICKLY INTO THE 30S
TONIGHT...EARLIEST IN THE DEEPER VALLEYS. THIS WILL CAUSE WIDESPREAD
FROST THROUGH EAST KENTUCKY DEVELOPING AFTER MIDNIGHT IN THE VALLEYS
AND ELSEWHERE THROUGH THE LATE NIGHT HOURS. IN MANY VALLEY LOCATIONS
TEMPERATURES WILL FALL TO JUST BELOW FREEZING FOR A BRIEF TIME BEFORE
DAWN. THE FROST WILL START TO BURN OFF BY 9 AM EDT...THURSDAY.

KYZ044-050>052-058>060-104-102100-
/O.NEW.KJKL.FZ.W.0004.121011T0400Z-121011T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK
425 AM EDT WED OCT 10 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY. 

* FREEZING TEMPERATURES ARE EXPECTED IN MANY LOCATIONS ACROSS THE
  WARNED AREA LATE TONIGHT...PARTICULARLY IN THE VALLEYS WHERE
  READINGS COULD FALL INTO THE UPPER 20S BEFORE DAWN. IN ADDITION TO
  THE FREEZING TEMPERATURES THE ENTIRE AREA IS EXPECTED TO SEE FROST
  DEVELOPING AFTER MIDNIGHT AND LASTING INTO THE FIRST PART OF THE
  DAY...THURSDAY.

* LOW TEMPERATURES BETWEEN 28 AND 33 DEGREES ARE ANTICIPATED
  THROUGHOUT THE AREA TONIGHT.

* SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE
  EXPECTED FROST AND SUB FREEZING TEMPERATURES. STEPS SHOULD BE TAKEN
  TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST IS
  EXPECTED TO FORM IN PASTURE LANDS...AND FARMERS ARE ADVISED TO
  TAKE APPROPRIATE PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER
SENSITIVE VEGETATION LEFT UNPROTECTED.

$$

KYZ068-069-079-080-083>088-106>120-102100-
/O.NEW.KJKL.FR.Y.0007.121011T0400Z-121011T1300Z/
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
BELL-HARLAN-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
425 AM EDT WED OCT 10 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY. 

* FROST WILL DEVELOP DURING THE OVERNIGHT HOURS AND BECOME RATHER
  WIDESPREAD IN MOST VALLEYS SHORTLY AFTER MIDNIGHT. THE REST OF THE
  AREA WILL LIKELY SEE FROST DEVELOP DURING THE PREDAWN HOURS. THIS
  FROST WILL LAST THROUGH 9 AM BEFORE STARTING TO BURN OFF.

* LOW TEMPERATURES BETWEEN 30 AND 35 DEGREES ARE ANTICIPATED THROUGH
  THE ENTIRE AREA TONIGHT.

* SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE
  EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE
  OUTDOOR VEGETATION. IN ADDITION...FROST IS EXPECTED TO FORM IN
  PASTURE LANDS...AND FARMERS ARE ADVISED TO TAKE APPROPRIATE
  PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

$$

GREIF
4 follow-up statements
430 
WWUS73 KJKL 102001
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
401 PM EDT WED OCT 10 2012

...A COLD AND FROSTY NIGHT ON TAP FOR EASTERN KENTUCKY...

.COLDER AIR WILL MOVE INTO THE AREA TONIGHT BEHIND A DEPARTING COLD
FRONT. AFTER SUNSET CLEARING SKIES AND DIMINISHING WINDS WILL HELP
DRIVE DOWN TEMPERATURES WELL INTO THE 30S TONIGHT WITH SOME UPPER 20S
EXPECTED ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR. AS A RESULT
WIDESPREAD FROST IS EXPECTED TO DEVELOP THROUGHOUT EAST KENTUCKY
AFTER MIDNIGHT IN THE VALLEYS...AND ELSEWHERE DURING THE PREDAWN
HOURS OF THURSDAY. IN MANY VALLEY LOCATIONS TEMPERATURES WILL FALL TO
JUST BELOW FREEZING FOR A BRIEF TIME AROUND DAWN. THE FROST WILL
START TO BURN OFF BY 9 AM EDT...THURSDAY.

KYZ044-050>052-058>060-104-110415-
/O.CON.KJKL.FZ.W.0004.121011T0400Z-121011T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK
401 PM EDT WED OCT 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT THURSDAY. 

* FREEZING TEMPERATURES ARE EXPECTED IN MANY LOCATIONS ACROSS 
  THE WARNED AREA LATE TONIGHT...PARTICULARLY IN THE VALLEYS 
  WHERE READINGS COULD FALL INTO THE UPPER 20S BEFORE DAWN. IN 
  ADDITION TO THE FREEZING TEMPERATURES THE ENTIRE AREA IS 
  EXPECTED TO SEE FROST DEVELOPING AFTER MIDNIGHT AND LASTING 
  INTO THE FIRST PART OF THE DAY...THURSDAY. 

* LOW TEMPERATURES BETWEEN 28 AND 33 DEGREES ARE ANTICIPATED 
  THROUGHOUT THE AREA TONIGHT. 

* SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED 
  BY THE EXPECTED FROST AND SUB FREEZING TEMPERATURES. STEPS 
  SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. 
  IN ADDITION...FROST IS EXPECTED TO FORM IN PASTURE LANDS...AND 
  FARMERS ARE ADVISED TO TAKE APPROPRIATE PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND
OTHER SENSITIVE VEGETATION LEFT UNPROTECTED.

$$

KYZ068-069-079-080-083>088-106>120-110415-
/O.CON.KJKL.FR.Y.0007.121011T0400Z-121011T1300Z/
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
BELL-HARLAN-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
401 PM EDT WED OCT 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT THURSDAY. 

* FROST WILL DEVELOP DURING THE OVERNIGHT HOURS AND BECOME RATHER
  WIDESPREAD IN MOST VALLEY LOCATIONS AFTER MIDNIGHT. THE REST OF
  THE AREA WILL LIKELY SEE FROST DEVELOP DURING THE PREDAWN HOURS.
  THIS FROST WILL LAST THROUGH 9 AM BEFORE STARTING TO BURN OFF.

* LOW TEMPERATURES BETWEEN 30 AND 35 DEGREES ARE ANTICIPATED 
  THROUGH THE ENTIRE AREA TONIGHT. 

* SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED 
  BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY 
  SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST IS EXPECTED 
  TO FORM IN PASTURE LANDS...AND FARMERS ARE ADVISED TO TAKE 
  APPROPRIATE PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

$$

GREIF/RAY
116 
WWUS73 KJKL 110236
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1036 PM EDT WED OCT 10 2012

...A COLD AND FROSTY OVERNIGHT ON TAP FOR EASTERN KENTUCKY...

.HIGH PRESSURE WILL BUILD IN ACROSS EASTERN KENTUCKY THROUGH
DAWN. THE COMBINATION OF CLEAR SKIES AND CALM WINDS WILL ALLOW FOR
TEMPERATURES TO DROP DOWN INTO THE LOWER 30S FOR MOST
LOCATIONS...WITH SOME SPOTS ALONG AND NORTH OF THE INTERSTATE 64
CORRIDOR DROPPING INTO THE UPPER 20S. 

KYZ044-050>052-058>060-104-111000-
/O.CON.KJKL.FZ.W.0004.121011T0400Z-121011T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK
1036 PM EDT WED OCT 10 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY. 

* FREEZING TEMPERATURES ARE EXPECTED IN MANY LOCATIONS...WITH SOME
  SPOTS BOTTOMING OUT IN THE UPPER 20S BY AROUND DAWN THURSDAY...
  ALLOWING FOR WIDESPREAD FROST. THE FROST WILL BURN OFF BY AROUND 9
  AM THURSDAY.

* LOW TEMPERATURES BETWEEN 28 AND 33 DEGREES ARE EXPECTED BY DAWN
  THURSDAY. 

* SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED 
  BY THE EXPECTED FROST AND SUB FREEZING TEMPERATURES. STEPS 
  SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. 
  IN ADDITION...FROST IS EXPECTED TO FORM IN PASTURE LANDS...AND 
  FARMERS ARE ADVISED TO TAKE APPROPRIATE PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND
OTHER SENSITIVE VEGETATION LEFT UNPROTECTED.

$$

KYZ068-069-079-080-083>088-106>120-111000-
/O.CON.KJKL.FR.Y.0007.121011T0400Z-121011T1300Z/
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
BELL-HARLAN-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1036 PM EDT WED OCT 10 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY. 

* TEMPERATURES WILL BOTTOM OUT IN THE LOWER 30S FOR MOST LOCATIONS BY
  DAWN...ALLOWING FOR THE DEVELOPMENT OF WIDESPREAD FROST. THE FROST
  WILL BURN OFF BY AROUND 9 AM THURSDAY.

* LOW TEMPERATURES BETWEEN 30 AND 35 DEGREES ARE EXPECTED BY DAWN
  THURSDAY.

* SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED 
  BY THE EXPECTED FROST AND SUB FREEZING TEMPERATURES. STEPS 
  SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. 
  IN ADDITION...FROST IS EXPECTED TO FORM IN PASTURE LANDS...AND 
  FARMERS ARE ADVISED TO TAKE APPROPRIATE PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

$$

RAY/GEOGERIAN
388 
WWUS73 KJKL 110755
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
355 AM EDT THU OCT 11 2012

...A COLD AND FROSTY OVERNIGHT ON TAP FOR EASTERN KENTUCKY...

.HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS EASTERN KENTUCKY
THROUGH DAWN. THE COMBINATION OF CLEAR SKIES AND CALM WINDS WILL
ALLOW FOR TEMPERATURES TO DROP DOWN INTO THE LOWER 30S FOR MOST
LOCATIONS...WITH SOME SPOTS ALONG AND NORTH OF THE INTERSTATE 64
CORRIDOR DROPPING INTO THE UPPER 20S.

KYZ044-050>052-058>060-104-111300-
/O.CON.KJKL.FZ.W.0004.000000T0000Z-121011T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK
355 AM EDT THU OCT 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* FREEZING TEMPERATURES ARE EXPECTED IN MANY LOCATIONS...WITH SOME
  SPOTS BOTTOMING OUT IN THE UPPER 20S BY AROUND DAWN THIS MORNING...
  ALLOWING FOR WIDESPREAD FROST. THE FROST WILL BURN OFF BY AROUND 9
  AM THIS MORNING.

* LOW TEMPERATURES BETWEEN 28 AND 33 DEGREES ARE EXPECTED BY DAWN.

* SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED 
  BY THE EXPECTED FROST AND SUB FREEZING TEMPERATURES. STEPS 
  SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. 
  IN ADDITION...FROST IS EXPECTED TO FORM IN PASTURE LANDS...AND 
  FARMERS ARE ADVISED TO TAKE APPROPRIATE PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND
OTHER SENSITIVE VEGETATION LEFT UNPROTECTED.

$$

KYZ068-069-079-080-083>088-106>120-111300-
/O.CON.KJKL.FR.Y.0007.000000T0000Z-121011T1300Z/
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
BELL-HARLAN-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
355 AM EDT THU OCT 11 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* FREEZING TEMPERATURES ARE EXPECTED IN MANY LOCATIONS...WITH SOME
  SPOTS BOTTOMING OUT IN THE LOWER 30S BY AROUND DAWN THIS MORNING...
  ALLOWING FOR WIDESPREAD FROST. THE FROST WILL BURN OFF BY AROUND 9
  AM THIS MORNING.

* LOW TEMPERATURES BETWEEN 31 AND 35 DEGREES ARE EXPECTED BY DAWN.

* SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE
  EXPECTED FROST AND FREEZING TEMPERATURES. STEPS SHOULD BE TAKEN TO
  PROTECT ANY SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST IS
  EXPECTED TO FORM IN PASTURE LANDS...AND FARMERS ARE ADVISED TO TAKE
  APPROPRIATE PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

$$

RAY/GEOGERIAN/MB
542 
WWUS73 KJKL 111312
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
912 AM EDT THU OCT 11 2012


KYZ044-050>052-058>060-104-111415-
/O.EXP.KJKL.FZ.W.0004.000000T0000Z-121011T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK
912 AM EDT THU OCT 11 2012

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES WILL WARM
QUICKLY ABOVE FREEZING DURING THE MORNING.

$$

KYZ068-069-079-080-083>088-106>120-111415-
/O.EXP.KJKL.FR.Y.0007.000000T0000Z-121011T1300Z/
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
BELL-HARLAN-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
912 AM EDT THU OCT 11 2012

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL WARM
QUICKLY AND MELT ANY FROST THIS MORNING.

$$

HAL

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Oct 10, 3:55 AM EDT, 30 minutes earlier.

Area forecast discussion, Oct 10, 3:55 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
355 AM EDT WED OCT 10 2012

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 340 AM EDT WED OCT 10 2012

...FROST ADVISORY AND A NW FREEZE WARNING TONIGHT...

06Z SFC ANALYSIS SHOWS A COLD FRONT...EXTENDING FROM A LOW CENTERED
NORTH OF MICHIGAN...ENTERING THE STATE OF KENTUCKY. THIS BOUNDARY IS
MAINLY A DRY ONE ATTM WITH JUST SOME LIGHT RAIN/SPRINKLES SHOWING UP
ON RADAR OVER CENTRAL AND NORTHERN INDIANA ALONG WITH SOME TO THE
EAST OF THE FRONT MOVING THROUGH NORTH CENTRAL TENNESSEE. A
SMATTERING OF LOW CLOUDS REMAIN OVER FAR EASTERN KENTUCKY...BUT FOR
THE MOST PART SKIES ARE CLEAR. THIS HAS ALLOWED THE VALLEYS TO DROP
OFF INTO THE UPPER 30S IN MANY CASE WHILE THE RIDGES HOLD IN THE LOWER
AND MIDDLE 40S. PATCHY FOG IS ALSO NOTED IN THE DEEPER VALLEYS OF THE
EAST. THIS WILL ALL CLEAR OUT TOWARD DAWN AS THE CLOUDS OF THE FRONT
MOVES IN ALONG WITH A STIRRING OF THE WIND FROM THE SOUTH. THE PICK
UP IN WINDS SHOULD ALSO MIX THE AIR MORE EFFECTIVELY AND ALLOW VALLEY
TEMPS TO RISE TOWARD DAWN.

THE MODELS REMAIN IN GOOD AGREEMENT ALOFT WITH THE TROUGH SWINGING
THROUGH THE GREAT LAKES AND OHIO VALLEY TODAY. THIS TROUGH AND ITS
EFFECTS WILL LIFT OUT OF THE REGION QUICKLY LATER TODAY AND SET UP A
REGIME OF SLOWLY RISING HEIGHTS...BUT ALSO FAST AND SLIGHTLY
NORTHWEST FLOW OVER THE AREA INTO THURSDAY EVENING.

THE MODEL DIFFERENCES...SLIGHT THAT THEY ARE...IN SENSIBLE WEATHER
WITH THIS SYSTEM REVOLVE PRIMARILY AROUND THE RESOLUTION AND INTERNAL
MECHANICS OF THE MODELS THEMSELVES. ACCORDINGLY...THE HIGHER
RESOLUTION HRRR AND DOWNSCALE NAMDNG SHOW ENOUGH OOMPH WITH THIS
FRONT TO PRINT OUT SMALL POPS LATER THIS MORNING AND INTO EARLY
AFTERNOON. MEANWHILE ALL THE OTHER MODELS...ASIDE FROM THE ECMWF...
ARE DRY...INCLUDING THE RUC13. PLAN ON FOLLOWING THE IDEAS OF THE
HRRR WITH SOME ECMWF SUPPORT FOR POPS TODAY. AS THERE ARE SOME SIGNS
OF PCPN SHOWING UP ON RADAR ALONG THIS BOUNDARY ATTM...SOME EXTRA
LIFT AVAILABLE COMING THROUGH THE HIGHER TERRAIN HERE...AND DECENT
DYNAMICS TO THE NORTH WILL CONTINUE A SMALL CHANCE/ISOLATED POPS
SCENARIO FOR EAST KENTUCKY TODAY...BUT CERTAINLY THE MAJORITY OF THE
AREA WILL STAY DRY. THE CLOUDS AND ANY LIGHT PCPN FROM THIS BOUNDARY
WILL MOVE OUT BY EVENING AND ALLOW FOR A CHILLY NIGHT...ESPECIALLY
ONCE THE WINDS GO LIGHT AND CALM AFTER SUNSET.

THE CLEARING SKIES AND LIGHT WINDS WILL SET THE STAGE FOR THE
COLDEST NIGHT...ACROSS ALL OF EAST KENTUCKY...OF THE YOUNG FALL
SEASON WITH WIDESPREAD AND POTENTIALLY RATHER THICK FROST A GOOD BET.
THE FROST ON TUESDAY MORNING ONLY REALLY AFFECTED LOCALIZED AREAS TO
OUR NORTHWEST WHILE FOG MANAGED TO PROTECT THE COLDER SPOTS IN THE
WESTERN PORTION OF THE CUMBERLAND VALLEY. THEREFORE FOR THE MAJORITY
OF EAST KENTUCKY FROST WILL BE THE LARGER THREAT TONIGHT AS
TEMPERATURES ARE ONLY EXPECTED TO DIP DOWN JUST BELOW FREEZING IN
ABOUT HALF THE AREA AND FOR A JUST BRIEF PERIOD TOWARDS DAWN. AS A
RESULT...WILL ISSUE A FREEZE WARNING IN THE NORTHWEST THAT SAW MORE
FROST YESTERDAY MORNING AND KICK OFF A FROST ADVISORY OVER THE REST
OF THE CWA. WILL START THESE AT MIDNIGHT AS THE DEEPER VALLEYS SHOULD
DROP OFF FAST FOLLOWING SUNSET AND A SETTLING OF THE WINDS.
HOWEVER...FREEZING TEMPERATURES WILL NOT OCCUR UNTIL CLOSER TOWARD
DAWN OVER THE NORTHWEST...BUT WIDESPREAD FROST CAN BE EXPECTED MUCH
EARLIER IN THE NIGHT. TO EASE ANY CONFUSION WITH THE TWO
FROST/FREEZE HEADLINES FOR OUR AREA...BUT VERY SIMILAR EFFECTS
EXPECTED...WILL ISSUE THEM FOR THE SAME VALID TIMES FROM MIDNIGHT
THROUGH 9 AM EDT. THURSDAY WILL BE A NICE DAY AFTER A CHILLY START
WITH PLENTY OF SUNSHINE AND ONLY A SMALL INCREASE IN CLOUDS FROM THE
WEST LATE IN THE DAY.

HAVE FOLLOWED A MIX OF THE INHERITED GRIDS...MAV GUIDANCE...AND
TERRAIN BASED EDITING FOR THE TEMPERATURES TONIGHT AND OTHERWISE. AS
FOR POPS...AGAIN RAN HIGHER THAN THE GUIDANCE FOR TODAY/S SLIGHT
CHANCES.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 355 AM EDT WED OCT 10 2012

THE FIRST ISSUE TO CONTEND WITH IN THE EXTENDED CENTERS AROUND A
SHORT WAVE CURRENTLY DROPPING SOUTH OUT OF THE FRONT RANGE OF THE
CANADIAN ROCKIES...WITH AN ASSOCIATED SFC LOW TAKING SHAPE ALONG THE
U.S./CANADIAN BORDER. MODELS REMAIN IN RELATIVELY GOOD AGREEMENT
WITH THIS DUO...BRINGING THEIR ASSOCIATED ENERGY INTO THE GREAT
LAKES LATE THURSDAY INTO FRIDAY MORNING.

HIGH PRESSURE BUILDING OVER THE COMMONWEALTH TODAY WILL BE SHIFTING
TO THE EAST BY TOMORROW NIGHT...INVOKING SOUTHERLY RETURN FLOW BACK
INTO THE AREA AHEAD OF A COLD FRONT ASSOCIATED WITH THE SFC LOW AS
IT TREKS THROUGH THE GREAT LAKES. MOISTURE PROFILES ARE LOOKING A
LITTLE BETTER THIS MORNING...AND HAVE BOOSTED POPS A BIT ACROSS THE
BOARD FOR THURSDAY NIGHT AND FRIDAY MORNING. INSTABILITY STILL DOES
NOT LOOK ALL THAT IMPRESSIVE...BUT WILL CONTINUE TO ADVERTISE
THUNDER THROUGH THIS WINDOW. HOWEVER...ATTM...IT WOULD APPEAR THAT
ANY TSTMS WOULD BE ISOLATED AND WELL BELOW SEVERE THRESHOLDS.

HIGH PRESSURE LOOKS TO TRAVERSE THE GREAT LAKES FRIDAY NIGHT THROUGH
SATURDAY IN CONJUNCTION WITH SHORT WAVE RIDGING OVERHEAD YIELDING
QUIETER WEATHER TO START THE WEEKEND. DURING THIS TIME...A CUTOFF
LOW STILL PARKED OFF THE COAST OF CA IS EXPECTED TO DIG INTO THE
DESERT SW BEFORE EVOLVING INTO MORE OF AN OPEN WAVE AS IT LIFTS
ACROSS THE PLAINS. MODELS REMAIN IN GOOD AGREEMENT WITH BRINGING
THIS FEATURE INTO THE GREAT LAKES SATURDAY NIGHT INTO SUNDAY WITH
THE ACCOMPANYING SFC REFLECTION USHERING AN ASSOCIATED COLD FRONT
INTO THE OHIO VALLEY.

ABOUT THIS TIME...MODELS BEGIN TO DIVERGE WITH THE EVOLUTION OF THE
UPPER LEVEL PATTERN. A VERY LOOSE CONSENSUS THIS MORNING SUGGESTS
SOME STALLING OF THE COLD FRONT AS IT MOVES INTO ERN KY WITH THE
PARENT UPPER LEVEL TROF PAUSING OVER THE LENGTH OF THE MS VALLEY
WHILE A SECONDARY SHORT WAVE DROPS DOWN THE BACKSIDE...DEEPENING THE
UPPER TROF BEFORE ULTIMATELY KICKING THE FRONT AND THE BULK OF ANY
LINGERING PRECIP TO THE EAST OF THE AREA BY LATE IN THE DAY MONDAY.
THEREAFTER...A SOLID CONSENSUS BECOMES NEARLY IMPOSSIBLE TO COME BY.
WITH MUCH UNCERTAINTY THIS FAR OUT...HAVE OPTED TO KEEP POPS LIMITED
TO 20 PERCENT OR LESS THROUGH THE MIDDLE OF NEXT WEEK UNTIL BETTER
MODEL AGREEMENT CAN BE ACHIEVED.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 225 AM EDT WED OCT 10 2012

ALMOST ALL OF THE MVFR STRATOCU HAS DISSIPATED OVER OUR EAST...WITH
JUST SOME LINGERING PATCHES ALONG THE SPINE OF THE APPALACHIANS.
EXPECT THESE TO CONTINUE TO ERODE OVER THE NEXT COUPLE OF HOURS.
ACCORDINGLY...THE VAST MAJORITY OF EASTERN KENTUCKY WILL SEE VFR
CONDITIONS THROUGH THE REMAINDER OF THE NIGHT WITH ANY FOG FOUND ONLY
IN THE DEEPER VALLEYS. TOWARD DAWN...MID AND LOW LEVEL CLOUDS WILL
PUSH BACK ACROSS THE FORECAST AREA FROM THE WEST AS A MAINLY DRY COLD
FRONT APPROACHES. THESE CLOUDS AND THE ODD CHANCE OF A SHOWER OR
SPRINKLE WILL BE THE MAIN EFFECTS OF THE FRONT AND WILL EXIT WEST TO
EAST DURING THE AFTERNOON AND EVENING. ALSO...THERE WILL BE A SOLID
WIND SHIFT WITH THE FRONT. LIGHT SOUTHERLY WINDS WILL BECOME
SOUTHWESTERLY AND PICK UP A NOTCH JUST AHEAD OF THE FRONT DURING THE
DAY...TODAY...WITH WINDS BECOMING MORE WESTERLY AND STAYING UP BEHIND
THE BOUNDARY. LIGHT WINDS AT THE SFC EARLY THIS MORNING WILL CREATE A
MINOR SHEAR CONCERN AS THEY ARE RUNNING IN THE 20 TO 25 KT RANGE FROM
THE SOUTHWEST AT ABOUT 2K FEET OFF THE SFC.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY FOR
KYZ044-050>052-058>060-104.

FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY FOR
KYZ068-069-079-080-083>088-106>120.

&&

SHORT TERM...GREIF
LONG TERM....MB
AVIATION...GREIF
Hazardous weather outlook, Oct 9, 9:52 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
952 PM EDT TUE OCT 9 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
952 PM EDT TUE OCT 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FROST IS ANTICIPATED...ESPECIALLY IN VALLEY LOCATIONS WEDNESDAY
NIGHT INTO EARLY THURSDAY.

ADDITIONALLY...THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT AND
FRIDAY...AS WELL AS SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR/GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 4:25 AM EDTFrost AdvisoryJKLBell, Breathitt, Clay, Floyd, Harlan, Jackson and 19 more29 hr

Nearby

Freeze Warnings in Kentucky, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.